My Sanford Chart allows you secure online access to your personal health information and your child's health information. It's available anywhere you have internet access. There is no cost to you and registering is quick and simple.
Taking certain medicines together can cause a serious but uncommon condition called serotonin syndrome. Serotonin syndrome can happen when the level of a substance in your brain (called serotonin) get too high. The problem can happen if you are taking a triptan, used for migraines, along with an antidepressant medicine such as an SSRI or an SNRI. It can also happen if you are taking more than one SSRI or SNRI for depression, anxiety, pain, or another condition.
SSRIs are selective serotonin reuptake inhibitors, and SNRIs are selective serotonin/norepinephrine reuptake inhibitors.
Symptoms of serotonin syndrome may include:
The best way to prevent serotonin syndrome is to make sure all your doctors know about all of the medicines you are taking. If you are taking a triptan along with an antidepressant (or two antidepressants) and you notice any of these symptoms, call your doctor right away. Without treatment, serotonin syndrome can be deadly. But treatment usually can get rid of the symptoms in less than 24 hours.
|Primary Medical Reviewer||Anne C. Poinier, MD - Internal Medicine|
|Specialist Medical Reviewer||Colin Chalk, MD, CM, FRCPC - Neurology|
|Last Revised||June 4, 2013|
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.